Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Fever with dark yellow urine. Urinalysis showed elevated bilrubin. What treatment should be taken?

Hi dr. I am from india my 3 year old son is suffered from jaundice . Last Saturday 14 July he suffered from fever I gave him paracitamol 125mg syrup after three days fever had gone on Friday 20 July I noticed that he passes dark yellowish color urine I take the sample of urine for lab. The test shows Bilirubin 357 points I go through rapid malaria test it comes negative result What treatment you suggest for him? What precaution should be taken? Which diet is good during the period?
Asked On : Tue, 24 Jul 2012
Answers:  1 Views:  100
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Thanks for using the HCM. I am happy to address your questions, jaundice is a symptom of many medical problems but it is most often associated with conditions of the liver or the gallbladder. Jaundice causes yellow skin and eyes because of an excess amount of the bile pigment bilirubin in the fat layer under the skin. Either the body is producing too much, or it's not getting rid of it fast enough. The liver breaks down old, inefficient red blood cells in a process called hemolysis. This releases large amounts of bilirubin. Some causes of jaundice due to poor liver function include viral hepatitis A, B, C, D, and E can all cause temporary liver inflammation. Types B and C can also cause chronic, lifelong inflammation. Cause of jaundice due to obstruction (blockage) include gallstones formed in the gallbladder, other can be due to excessive red blood cell destruction as in malaria, the liver destroys red blood cells infected with the parasite. If a fever or flu-like illness comes before jaundice, it's usually a sign of a viral hepatitis infection. Brown urine, common in hepatitis, is generally a sign of poor liver function or increased red blood cell destruction. The body is trying to get rid of excess bilirubin in the urine. Pale, white, or clay-coloured stool, on the other hand, is an indicator of obstruction in the gallbladder or bile ducts. Jaundice itself is unlikely to hurt you unless the bilirubin reaches very high concentrations. It is a sign, however, of an underlying problem. Would recommend you show your child to a doctor if you think you have jaundice. A blood sample will also be taken and checked for hepatitis virus antibodies, abnormal red blood cells, bilirubin levels, and various other substances that give clues about liver function. Your doctor may also order other tests such as an ultrasound to determine the cause of jaundice. There's no treatment for jaundice as such, since it's not a disease but a sign of a medical problem. The approach is to treat the underlying cause, if possible. Many, like hepatitis A, aren't curable but go away on their own. Usually treatment is unnecessary. Conditions like chronic hepatitis are lifelong problems that may cause permanent or recurring jaundice. Hope I have answered your query. If you have any further questions I will be happy to help. Thanks
Answered: Tue, 24 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor